Texas, 2005Flash Flood in Texas, August 13, 2005
August 13, 2005 · NWS LUB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 13, 6:09 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 13, 6:09 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
709 PM CDT SAT AUG 13 2005
.UPDATE...
FRONTAL BOUNDARY CONTINUES TO SLOWLY DRIFT SOUTHWARD INTO THE
NORTHERN CWA. MIDDLE LEVEL FLOW IS PARALLEL TO THIS BOUNDARY SO
TRAINING OF ECHOES IS A GOOD POSSIBILITY. PRECIPITABLE WATER
VALUES ARE ABOUT 175 PERCENT OF NORMAL SO WE KNOW THAT HEAVY
RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS THAT DEVELOP. WE
HAVE ALREADY SEEN RAINFALL RATES OVER 2 INCHES PER HOUR...MAYBE
EVEN HIGHER. HEAVY RAINS OVER THE LAST COUPLE DAYS HAVE SOAKED THE
SOILS OVER PORTIONS OF THE NORTHERN ZONES SO ANY ADDITIONAL
RAINFALL WILL LEAD TO RAPID RUN OFF. FOR THESE REASONS WE HAVE
DECIDED TO GO WITH A FLASH FLOOD WATCH OVER THE NORTHERN HALF OF
OUR CWA.
ADDITIONAL OUTFLOW BOUNDARIES SHOULD BRING A AT LEAST SCATTERED
THUNDERSTORMS TO THE THE SOUTHERN HALF OF THE CWA. WE WILL HAVE TO
WATCH THE FRONTAL BOUNDARY TO SEE IF IT CAN SAG A BIT FURTHER
SOUTH AND INTERACTS WITH THE LOW LEVEL JET OVERNIGHT. IF THE
OUTFLOW BOUNDARIES CAN FOCUS ANY OF THE THUNDERSTORMS FURTHER
SOUTH WE MAY NEED TO EXPAND THE FLASH FLOOD WATCH.
HAVE RAISED RAIN CHANCES AND QPF VALUES OVER THE NORTHERN CWA.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FOR TXZ21>32 UNTIL 4 AM.
&&
18/24
Hazardous weather outlook, Aug 13, 5:00 AM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT SAT AUG 13 2005
TXZ021>044-141200-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE THIS AFTERNOON AND
EVENING ACROSS THE REGION AS UPPER LEVEL LIFT ACTS ON A MOIST AND
UNSTABLE ATMOSPHERE. THE GREATEST COVERAGE OF STORMS IS EXPECTED
ACROSS THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS ROUGHLY
NORTH OF A LINE FROM MORTON TO CHILDRESS. DUE TO THE MOIST
ATMOSPHERE AND SLOW MOVEMENT OF THE STORMS. RAINFALL RATES OF ONE TO
TWO INCHES AN HOUR ARE POSSIBLE AND MAY CAUSE LOCALIZED FLOODING OF
LOW-LYING AREAS. LATE TONIGHT...A COLD FRONT WILL APPROACH THE AREA
FROM THE NORTH. THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE
EXPECTED TO CONTINUE IN THE VICINITY OF THE FRONT THROUGH THE NIGHT.
A FLASH FLOOD WATCH MAY BE REQUIRED BEGINNING TONIGHT.
.DAYS TWO THROUGH SEVEN...
LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE SUNDAY.
In the hours before
Special weather statement, Aug 13, 2:30 PM CST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT SAT AUG 13 2005
TXZ021>044-140400-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
330 PM CDT SAT AUG 13 2005
...LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT AND SUNDAY...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT AND
SUNDAY ACROSS THE SOUTH PLAINS AND LOW ROLLING PLAINS. A COLD FRONT
NOSING INTO THE EXTREME SOUTHWEST TEXAS PANHANDLE EARLY THIS
AFTERNOON IS EXPECTED TO MOVE INTO THE SOUTH PLAINS DURING THE
EVENING AND MOVE SLOWLY ACROSS THE REGION TODAY AND SUNDAY. ALSO
THE THUNDERSTORMS EARLY THIS MORNING HAVE PRODUCED NUMEROUS OUTFLOW
BOUNDARIES WHICH WILL BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT. A
SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL ALSO MOVE ACROSS THE
AREA.
THE COMBINATION OF A VERY MOIST AIRMASS...NUMEROUS SURFACE
BOUNDARIES...AND UPPER LEVEL DISTURBANCES WILL COMBINE TO PRODUCE
PERIODS OF LOCALLY HEAVY RAINFALL. WITH A WEAK FLOW ALOFT
THUNDERSTORMS DEVELOPING ALONG THE FRONT ARE EXPECTED TO MOVE VERY
SLOWLY AND INCREASE THE POTENTIAL FOR LOCALIZED FLOODING.
RESIDENTS OF THE SOUTH PLAINS AND LOW ROLLING PLAINS ARE URGED TO
REMAIN ALERT FOR LATER STATEMENTS...AND POSSIBLE WATCHES OR
WARNINGS...FROM THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LUBBOCK.
Flash Flood, Lubbock
- When
- August 13, 8:00 PM CST to 8:05 PM CST
- Where
- Lubbock County, Lubbock
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.583, -101.850
Numerous reports of flooded roadways between South Loop 289 to 82nd Street and the 9700 block of Boston Street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465262.